Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 110, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 14, 2013, 1:28 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2013, 1:28 PM MDT (19:28 UTC)
- Expired
- Sep 14, 2013, 4:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The Holloman AFB radar (KHDX), 201 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419
WGUS54 KEPZ 141928
FFWEPZ
NMC017-142230-
/O.NEW.KEPZ.FF.W.0110.130914T1928Z-130914T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
128 PM MDT SAT SEP 14 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR RAPID RIVER RISES IN...
NORTH CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 430 PM MDT
* AT 127 PM MDT...A 5 FOOT WALL OF WATER FULL OF DEBRIS WAS HEADING
DOWN THE MIDDLE FORK OF THE GILA RIVER TOWARD GILA HOT SPRINGS.
* LOCATIONS IMPACTED INCLUDE...
GILA HOT SPRINGS...
COPPERAS VISTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS AND MOVE TO HIGHER GROUND.
&&
LAT...LON 3302 10845 3321 10827 3321 10811 3320 10811
3303 10826
$$
FAUSETT2 follow-up statements
006
WGUS74 KEPZ 142028
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
228 PM MDT SAT SEP 14 2013
NMC017-142230-
/O.CON.KEPZ.FF.W.0110.000000T0000Z-130914T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
228 PM MDT SAT SEP 14 2013
...FLASH FLOOD WARNING FOR RAPID RIVER RISES REMAINS IN EFFECT FOR
NORTH CENTRAL GRANT COUNTY UNTIL 430 PM MDT...
* AT 216 PM MDT...ACCORDING TO THE U.S. FOREST SERVICE A LOG JAM
BROKE IN CATRON COUNTY ON THE WEST FORK OF THE GILA RIVER. AN
OFFICIAL WITH THE GILA CLIFF DWELLINGS NATIONAL MONUMENT SAID A WALL
OF WATER WITH LARGE TREES AND OTHER DEBRIS MOVED THROUGH THAT AREA.
THE GRANT COUNTY EMERGENCY MANAGER REPORTED RESCUES WERE BEING MADE
AROUND GILA HOT SPRINGS AND SEVERAL INDIVIDUALS WERE ISOLATED.
WITHIN THE LAST HALF HOUR THE WATER LEVEL HAD COME DOWN
SIGNIFICANTLY IN GILA HOT SPRINGS WITH THE FLOOD WAVE CONTINUING
THROUGH THE GILA WILDERNESS TOWARD THE TOWN OF GILA.
LOCATIONS IMPACTED INCLUDE...
GILA HOT SPRINGS...
COPPERAS VISTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS AND MOVE TO HIGHER GROUND
&&
LAT...LON 3302 10845 3321 10827 3321 10811 3320 10811
3303 10826
$$
FAUSETT576
WGUS74 KEPZ 142223
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
423 PM MDT SAT SEP 14 2013
NMC017-142238-
/O.EXP.KEPZ.FF.W.0110.000000T0000Z-130914T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
423 PM MDT SAT SEP 14 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL GRANT
COUNTY WILL BE ALLOWED TO EXPIRE AT 430 PM MDT...
THE FLOOD WAVE HAS EXITED THE WARNED AREA. ARROYOS OR STREAMS IN THE
WARNED AREA HAVE RECEDED...ENDING THE FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3302 10845 3321 10827 3321 10811 3320 10811
3303 10826
$$
FAUSETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 2:36 AM MDT, 10 hours 52 minutes earlier.
Area forecast discussion, Sep 14, 2:36 AM MDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 236 AM MDT SAT SEP 14 2013 .SYNOPSIS... THE BORDERLAND REMAINS UNDER A MOIST PLUME...BUT DRIER AIR IS ON IT'S WAY. TODAY THE AREA WILL SEE MORE SUNSHINE BUT THE WARMER TEMPERATURES THAT RESULT WILL HELP TO PRODUCED ISOLATED TO SCATTERED SHOWERS AND STORMS ACROSS THE REGION. SOME OF THESE WILL CONTINUE TO PRODUCE HEAVY RAIN. THUS THERE REMAINS POTENTIAL FOR LOCAL FLOODING DUE TO PREVIOUS HEAVY RAIN AND WET GROUNDS. WARMER TEMPERATURES AND ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR MUCH OF NEXT WEEK. SOME TROPICAL MOISTURE MAY MOVE UP OVER WEST TEXAS MONDAY AND TUESDAY WITH A BETTER CHANCE OF RAIN ACROSS WEST TEXAS. && .DISCUSSION... DEEP MOISTURE PLUME IS STILL STEAMING DIRECTLY OVER/THROUGH THE BORDERLAND. ALOFT AN UPPER TROUGH IS SLOWLY MOVING EAST ACROSS THE WESTERN U.S...MOVING INTO E AZ/W NM. HIGH PRESSURE CENTERS OVER CENTRAL TX AND WEST OF THE BAJA ARE POISED TO CONNECT IN AN ELONGATED W-E RIDGE TO OUR SOUTH. THE TROUGH AND BAJA RIDGE HAVE DIRECTED A DRY SLOT OVER THE WESTERN CWFA...BUT ENOUGH LOW-LEVEL MOISTURE REMAINS OVER THAT AREA FOR STORMS TO FORM...ESPECIALLY GIVEN THE ADDED DYNAMICS OF THE APPROACHING/PASSING TROUGH. THE BULK OF THE DEEP MOISTURE IS OVER THE EASTERN 1/2 OF THE CWFA. THIS REGION SHOULD CONTINUE TO SEE BKN CLOUDS AND SCATTERED SHOWERS AND ISOLATED STORMS. WILL SEE MORE SUN...LESS RAIN COVERAGE... AND WARMER TEMPS TODAY. TONIGHT AND TOMORROW THE RIDGE LOOKS TO GET ESTABLISHED TO OUR SOUTH. THIS EFFECTIVELY PINCHES OFF THE MOISTURE CONNECTION FROM THE SOUTH. WE WILL SEE PW'S DROP TO BELOW 1 INCH. THE TROUGH TO OUR NORTH IS STILL IN PLAY AND IT COULD ENHANCE SOME STORM DEVELOPMENT OVER THE NORTHWEST ZONES SUNDAY AFTERNOON. SEE SEE A FURTHER REDUCTION IN STORMS FOR THESE PERIODS. SUNDAY AND MONDAY THE MOUNTAINS SHOULD BE THE FOCUS OF BETTER SHOWER AND STORM FORMATION VS THE LOWLANDS...AS THE MOISTURE LEVELS DROP PLACING THE LOWLANDS IN MARGINAL STATUS FOR INSTABILITY AND MOISTURE AVAILABILITY. IN ADDITION THE TROUGH PASSING SLOWLY TO OUR NORTH WILL LIKELY AIDE IN PRODUCING STORMS OVER THE NORTHERN PORTIONS OF THE CWFA. AGAIN TEMPERATURES WILL BE WARMER WITH MORE SUNSHINE AND WEAK HIGH PRESSURE BUILDING ALOFT ACROSS THE SOUTH. THE BIG QUESTION FOR DAYS 4-7...TUE-FRI IS: CAN WE RECONNECT TO DEEP MOISTURE FROM THE SOUTH. TWO TROPICAL SYSTEMS HANG TO OUR SOUTH...MANUAL IN THE PACIFIC AND INGRID IN THE GULF OF MEXICO. MODELS ARE NOT IN GOOD AGREEMENT ON WHETHER TO ALLOW THAT MOISTURE TO MOVE NORTH AND OVER THE AREA...BUT IT IS A POSSIBILITY. BOTH THE GFS AND THE ECMWF MODELS INDICATE THE MOISTURE SNEAKS UP THROUGH A WEAKNESS IN THE RIDGE...BUT TO OUR EAST...OVER TX...NOT OUR AREA. WE HAVE BEGUN TO INCREASE POPS A BIT OVER THE W TX ZONES BASED ON THIS POSSIBILITY...BUT IT APPEARS THAT MOST OF THE FORECAST AREA WILL REMAIN MOSTLY DRY. && .AVIATION...VALID 14/12Z-15/12Z... A MOIST AIR MASS STILL IN PLACE OVER THE AREA BUT BEGINNING TO DRY A BIT. HOWEVER THROUGH AT LEAST MID MORNING...AREAS WITH LOW CIGS AND REDUCED VSBY IN FOG AND RAIN EXPECTED THROUGH 16Z. AREAS OF MVFR EXPECTED MID MORNING WITH A FEW AREAS INTERMITTENTLY DROPPING TO IFR CONDS. MTN TOPS OFTEN OBSCURED. GRADUALLY CLEARING CONDITIONS EXPECTED FOR KEPZ...KLRU...KDMN AFT 12Z...AND MOST LOCATIONS AT VFR CRITERIA. HOWEVER...ISOLD-SCT SHRA AND TSRA AFT 18Z WILL ALLOW FOR ISOLD MVFR CONDS IN CIGS AND VSBY IN +RA. && .FIRE WEATHER... VERY MOIST CONDITIONS STILL OVER THE AREA TODAY...BUT THE TREND TOWARD A DRIER...MORE NORMAL ENVIRONMENT SHOULD BEGIN TODAY. A BROAD HIGH PRESSURE RIDGE WILL FORM TO OUR SOUTH AND PINCH OFF THE DEEP SOUTHERLY MOISTURE TAP. SAYING THIS...THE AREA WILL NOT COMPLETELY DRY OUT. THE PATTERN IS FAIRLY COMPLICATED WITH NO STRONG FEATURES MOVE ACROSS THE REGION. TODAY WE EXPECT CONTINUED HIGH RELATIVE HUMIDITIES...BUT MORE SUN AND WARMER TEMPERATURES ACROSS THE REGION. STILL PLENTY OF MOISTURE TODAY...TO PROVIDE FAIR TO GOOD SHOWER AND THUNDERSTORM CHANCES FOR ALL FIRE ZONES. WITH MOIST AIR AND ONLY MODERATE UNSTABLE CONDITIONS...HAINES WILL REMAIN VERY LOW TO LOW. WE STILL HAVE ELEVATED FLASH FLOOD POTENTIAL ACROSS THE REGION DUE TO PREVIOUS HEAVY RAIN AND WET GROUND. STORMS SHOULD BECOME MORE ISOLATED SUNDAY THROUGH TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 85 68 86 69 86 / 20 20 10 20 20 SIERRA BLANCA 87 62 86 64 86 / 10 20 20 20 20 LAS CRUCES 84 63 84 65 84 / 20 20 20 20 10 ALAMOGORDO 87 65 86 67 87 / 30 20 20 20 20 CLOUDCROFT 62 47 62 51 63 / 60 30 40 30 30 TRUTH OR CONSEQUENCES 83 61 83 63 84 / 40 30 20 20 10 SILVER CITY 74 60 74 63 76 / 40 30 30 20 20 DEMING 83 62 84 64 84 / 30 20 20 20 10 LORDSBURG 84 63 86 65 85 / 30 30 20 20 10 WEST EL PASO METRO 86 68 86 70 86 / 20 20 20 20 20 DELL CITY 86 62 86 63 86 / 20 20 10 20 20 FORT HANCOCK 89 66 89 67 89 / 10 20 10 10 20 LOMA LINDA 82 63 80 66 82 / 20 20 20 20 20 FABENS 86 68 86 69 86 / 10 20 10 10 20 SANTA TERESA 85 65 85 67 85 / 20 20 20 20 10 WHITE SANDS HQ 84 64 84 66 84 / 30 20 20 20 20 JORNADA RANGE 84 62 84 64 84 / 30 20 20 20 20 HATCH 81 62 81 64 81 / 30 20 20 20 10 COLUMBUS 83 65 84 67 84 / 20 20 20 20 10 OROGRANDE 86 66 86 68 86 / 20 20 20 20 20 MAYHILL 70 52 69 56 71 / 50 30 30 30 30 MESCALERO 73 52 72 56 74 / 50 30 30 30 30 TIMBERON 72 50 71 54 73 / 50 30 30 20 30 WINSTON 72 52 72 56 74 / 60 40 30 30 20 HILLSBORO 78 59 78 62 80 / 50 30 30 20 10 SPACEPORT 83 61 83 63 83 / 40 20 20 20 10 LAKE ROBERTS 75 56 76 60 77 / 60 40 30 30 20 HURLEY 77 59 76 62 78 / 40 30 20 20 10 CLIFF 80 58 83 57 83 / 50 30 20 20 20 MULE CREEK 78 52 81 55 83 / 60 40 20 20 20 FAYWOOD 78 60 77 63 79 / 40 30 20 20 10 ANIMAS 84 63 86 65 85 / 30 30 20 20 10 HACHITA 82 61 84 63 83 / 30 30 20 20 10 ANTELOPE WELLS 82 59 84 61 83 / 20 20 20 20 10 CLOVERDALE 79 59 80 62 81 / 30 20 20 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14-BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 6:45 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.